Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 141, NWS Lincoln, IL

July 29, 2001Clark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 29, 2001, 2:29 AM CDT for Clark County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2001, 2:29 AM CDT (07:29 UTC)
Expired
Jul 29, 2001, 3:00 AM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Clark County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 290730
SVRSPI
ILC023-290800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
229 AM CDT SUN JUL 29 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 300 AM CDT

* AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF MARSHALL...MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST UNION
  MARSHALL

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3943 8777 3919 8791 3T919 8768 3942 8755

SMITH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:45 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jul 28, 8:45 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT SAT JUL 28 2001

SHORT-LIVED...VERY SMALL HIT AND MISS SHOWERS CONTINUE IN THE AREA
BETWEEN PEORIA...SPRINGFIELD...AD CHAMPAIGN. MORE ORGANIZED
CONVECTION LIES ALONG DIFFUSE BOUNDARY THAT RUNS FROM SOUTH OF
ST LOUIS TO TERRE HAUTE. PRECIPITABLE WATER ESTIMATES STILL INDICATE
A VERY MOIST AIRMASS...WHICH IS CONTRIBUTING TO SOME HEALTHY
INSTABILITY. WILL KEEP LIKELY POPS GOING IN THE SOUTHEAST...AND WILL
PROBABLY TAKE RAIN OUT OF THE CENTRAL/NORTHERN GROUPS ONCE THE
HEATING FROM THE SUN CEASES TO PROMOTE THE POP-UP SHOWERS.  .04..

ILX...NONE.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:46 AM CDTFlash Flood WarningILXLawrence, Richland3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.